Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 2, 2011, 3:34 PM CDT for 24 counties in Texas. It took effect at Apr 3, 2011, 12:00 PM CDT. It was in force for 16 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2011, 3:34 PM CDT (20:34 UTC)
- In effect from
- Apr 3, 2011, 12:00 PM CDT
- Expired
- Apr 4, 2011, 4:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:00 PM CDT | WILDFIRE 5000 | 2 Nw Justiceburg, TX | WILDFIRE JUMPED U.S. HWY 84 NEAR JUSTICEBURG. 20 HOMES AND 400 RV NEAR LAKE ALAN HENRY THREATENED. 50 PERCENT CONTAINED ATTM. |
| Apr 4, 1:45 AM CDT | NON-TSTM WND GST 68 | 1 Ne Post, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS84 KLUB 022034 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 334 PM CDT SAT APR 2 2011 TXZ021>023-027>029-033-039-030100- /O.UPG.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/ /O.NEW.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/ /O.CON.KLUB.FW.W.0011.000000T0000Z-110403T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-YOAKUM- 334 PM CDT SAT APR 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE SOUTHWESTERN PANHANDLE...NORTHERN AND WESTERN SECTIONS OF THE SOUTH PLAINS FOR WINDS EQUAL TO OR GREATER THAN 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS EQUAL OR GREATER THAN 20 MPH...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND A VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTHWEST WINDS WILL DECREASE EARLY THIS EVENING DIMINISHING CRITICAL FIRE WEATHER CONDITIONS OVERNIGHT. STRONGER SOUTHWEST WINDS OF 25 TO 35 MPH AT THE 20 FOOT LEVEL ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON WITH RECORD OR NEAR RECORD WARMTH AGAIN LEADING TO VERY LOW RELATIVE HUMIDITY. THIS COMBINATION WILL RESULT IN CONDITIONS EVEN MORE CONDUCIVE TO THE RAPID SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ024>026-030>032-034>038-040>044-030100- /O.UPG.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/ /O.NEW.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY- DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL- 334 PM CDT SAT APR 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS EQUAL OR GREATER THAN 20 MPH...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND A VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 25 TO 35 MPH AT THE 20 FOOT LEVEL ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON WHILE RECORD OR NEAR RECORD WARMTH WILL LEAD TO RELATIVE HUMIDITY BETWEEN 5 AND 10 PERCENT. THIS COMBINATION WILL RESULT IN CONDITIONS CONDUCIVE TO THE RAPID SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
745 WWUS84 KLUB 030125 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT SAT APR 2 2011 TXZ021>023-027>029-033-039-031100- /O.EXP.KLUB.FW.W.0011.000000T0000Z-110403T0100Z/ /O.CON.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-YOAKUM- 825 PM CDT SAT APR 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SOUTHWEST TO WESTERLY SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION... ...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE... ...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY MONDAY MORNING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED IN THE 25 TO 35 MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY OR EARLY SUNDAY AFTERNOON. RECORD OR NEAR RECORD WARMTH WILL AGAIN LEAD TO VERY LOW RELATIVE HUMIDITY...BELOW 10 PERCENT AT MOST LOCATIONS. THIS WEATHER WILL COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO RESULT IN CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY NIGHT AND EARLY MONDAY MORNING...AND COULD COMPLICATE ONGOING FIRE FIGHTING ACTIVITIES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ024>026-030>032-034>038-040>044-031100- /O.CON.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY- DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL- 825 PM CDT SAT APR 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SOUTHWEST TO WESTERLY SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION... ...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE... ...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY MONDAY MORNING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED IN THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY OR EARLY SUNDAY AFTERNOON. RECORD OR NEAR RECORD WARMTH WILL AGAIN LEAD TO VERY LOW RELATIVE HUMIDITY...BELOW 10 PERCENT AT MOST LOCATIONS. THIS WEATHER WILL COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO RESULT IN CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY NIGHT AND EARLY MONDAY MORNING...AND COULD COMPLICATE ONGOING FIRE FIGHTING ACTIVITIES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
735 WWUS84 KLUB 030820 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 320 AM CDT SUN APR 3 2011 TXZ021>044-032100- /O.CON.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 320 AM CDT SUN APR 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR WEST TO SOUTHWEST SUSTAINED 20 FOOT WINDS GREATER THAN 25 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION... ...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE... ...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY MONDAY MORNING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. WEST TO SOUTHWEST WINDS WILL BECOME SUSTAINED IN THE 25 TO 35 MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY OR EARLY SUNDAY AFTERNOON. RECORD OR NEAR RECORD WARMTH WILL AGAIN LEAD TO VERY LOW RELATIVE HUMIDITY...BELOW 10 PERCENT AT MOST LOCATIONS. THESE WEATHER CONDITIONS WILL COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO RESULT IN CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY NIGHT AND EARLY MONDAY MORNING...AND COULD PROVE PROBLEMATIC FOR ONGOING FIRE FIGHTING ACTIVITIES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
196 WWUS84 KLUB 032032 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CDT SUN APR 3 2011 TXZ021>044-040300- /O.CON.KLUB.FW.W.0012.000000T0000Z-110404T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 332 PM CDT SUN APR 3 2011 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER... ...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE... ...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY MONDAY MORNING... WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH RANGE AT THE 20 FOOT LEVEL WILL CONTINUE THIS EVENING. RECORD WARMTH HAS LEAD TO VERY LOW RELATIVE HUMIDITY...BELOW TEN PERCENT AT ALL LOCATIONS. THESE WEATHER CONDITIONS WILL COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO RESULT IN CONDITIONS FAVORABLE FOR DANGEROUS WIND- DRIVEN GRASSLAND WILDFIRES. AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY NIGHT AND EARLY MONDAY MORNING...AND COULD PROVE PROBLEMATIC FOR ONGOING FIRE FIGHTING ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
222 WWUS84 KLUB 040253 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 953 PM CDT SUN APR 3 2011 TXZ021>044-040900- /O.EXT.KLUB.FW.W.0012.000000T0000Z-110404T0900Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 953 PM CDT SUN APR 3 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CDT MONDAY FOR A STRONG NORTHERLY WIND SHIFT WITH SUSTAINED SPEEDS 20 TO 30 MPH...RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT AND ONGOING WILDFIRES AT THE REQUEST OF THE TEXAS FOREST SERVICE... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 4 AM CDT MONDAY. ...A STRONG NORTHERLY WIND SHIFT EXPECTED NEAR THE HOCKLEY COUNTY FIRE AROUND MIDNIGHT AND NEAR THE GARZA COUNTY FIRE AROUND 2 AM... INITIALLY...SOUTHWEST TO WESTERLY WINDS WILL BE SUSTAINED AT 20 FOOT SPEEDS BETWEEN 15 TO 25 MPH WITH RELATIVE HUMIDITIES THAT WILL NOT IMPROVE BEYOND 10 TO 20 PERCENT IN ADVANCE OF THE FRONT. WINDS WILL ABRUPTLY SHIFT TO A NORTHERLY DIRECTION WITH THE FRONT...AND WILL BECOME SUSTAINED AT SPEEDS BETWEEN 20 AND 30 MPH AT THE 20 FOOT LEVEL. RELATIVE HUMIDITIES WILL IMPROVE THROUGH THE MORNING HOURS WITH GRADUALLY DIMINISHING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHERLY WIND SHIFT. WITH WINDS ABRUPTLY CHANGING IN BOTH DIRECTION AND SPEED THIS CAN RESULT IN A DANGEROUS SHIFT IN SIZE AND SPREAD OF ONGOING WILDFIRES. REMEMBER...A MAJORITY OF WILDLAND FIREFIGHTING DEATHS AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND SPEED. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 12:46 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 12:46 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1246 PM CDT SAT APR 2 2011 .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH 03/18Z. HOWEVER...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON OUT OF THE SOUTH IN RESPONSE TO A STRENGTHENING SURFACE PRESSURE TROUGH. WINDS WILL DECREASE OVERNIGHT THOUGH STAY A BIT BREEZY AT BOTH TAF SITES. WINDS WILL BECOME MUCH STRONGER ON SUNDAY BEGINNING IN THE LATE MORNING HOURS. RESTRICTIONS TO VISIBILITY MAY ALSO BE A POSSIBILITY DUE TO BLOWING DUST AT KLBB BUT THE LIKELIHOOD OF THIS OCCURRENCE WILL BE GREATER AFTER 18Z. && PREV DISCUSSION... /ISSUED 303 AM CDT SAT APR 2 2011/ SHORT TERM... UA RIDGING JUST WEST OF THE SOUTHERN PLAINS WILL CONTINUE TO EDGE CLOSER AND MOVE ACROSS THE REGION BY LATE THIS AFTERNOON/EARLY EVENING. SFC LEE TROUGHING NW OF THE CWA WILL BECOME ESTABLISHED THIS AFTERNOON...AND THUS LEAD TO BREEZY SOUTHWESTERLY SFC WINDS. ALTHOUGH MODEL SOUNDINGS DISPLAYED DEEP BOUNDARY LAYER MIXING...WINDS ALOFT ARE NOT TERRIBLY STRONG AND HENCE SPEEDS WILL LIKELY BE DEPENDENT ON THE STRENGTH OF THE AFOREMENTIONED SFC TROUGH. ADDITIONALLY...ANTICIPATED HIGH CLOUDS COULD FURTHER MITIGATE DEEP LAYER MIXING. STILL MOS GUIDANCE DISPLAYED SPEEDS RANGING BETWEEN 20 TO 25 MPH BY PEAK HEATING. THE DOWNSLOPING EFFECT OF THE WINDS WILL AID TO WARM TEMPS INTO THE MID TO UPPER 80S TO LOWER 90S...WITH PROGGED 850 MB TEMPS OF 28 DEGREES CELSIUS NEARS THE FAR WESTERN ZONES. THUS...WELL ABOVE NORMAL TEMPS COMBINED WITH LOW RELATIVE HUMIDITY VALUES....BREEZY CONDITIONS AND DRY VEGETATION WILL LEAD TO CRITICAL FIRE WEATHER CONCERNS. WILL GO AHEAD AND UPGRADE TO A REDFLAG WARNING FOR THE SOUTHWESTERN TEXAS PANHANDLE AND FAR WESTERN ZONES...AS IT IS NEAREST THE TROUGH AXIS AND THUS BEST WIND SPEEDS. ELSEWHERE EXCEPT FOR THE FAR ROLLING PLAINS...A FIRE DANGER STATEMENT WILL SUFFICE. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. LATE TONIGHT THROUGH EARLY SUNDAY MORNING...MODEL SOLUTIONS HINT THAT WIND SPEEDS WILL DROP JUST A BIT /15 TO 20 MPH/...AS A TIGHTENED PRESSURE GRADIENT PERSISTS ACROSS THE REGION. THUS...OVER NIGHT TEMPS WILL BE MILD WITH 50S TO POSSIBLY 60S EXPECTED. LONG TERM... CONTINUES TO LOOK LIKE A WINDY DAY SUNDAY AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES SEWD ACROSS THE CNTL ROCKIES. SFC PRESSURE GRADIENT TO TIGHTEN WITH CYCLOGENESIS ACROSS ERN COLORADO AND WRN KANSAS AND AS 700 MB WINDS OF ABOUT 40 TO 55 KTS MOVES FROM THE PANHANDLE SWD TO OVER THE SOUTH AND ROLLING PLAINS BEFORE SHIFTING EWD SUNDAY NIGHT. MOS GUIDANCE CONTINUES TO GIVE AFTN WIND SPEEDS OF AROUND 30 KT AND UNDERLYING MODELS SUPPORT SIMILAR SPEEDS. LOW LEVEL THERMAL AXIS TO SHIFT EWD SUNDAY TO THE ROLLING PLAINS WHERE DOWNSLOPING WINDS WILL HELP PUSH TEMPS INTO THE 90S. MAY SEE SOME 90S ON THE CAPROCK...BUT WITH HEIGHTS BEGINNING TO FALL IN ADVANCE OF THE UPPER TROUGH AND WITH THE THERMAL AXIS SHIFTING TO AREAS OFF THE CAPROCK EXPECTING MAINLY 85 TO 90 DEGREES THERE. UPPER TROUGH PROGGED TO CROSS THE AREA LATE SUNDAY NIGHT OR EARLY MONDAY BUT MODEL TRENDS CONTINUE TOWARD A WEAKER OPEN WAVE MOVING ACROSS THE AREA AS OPPOSED TO A STRONGER MORE CLOSED SOLUTION GIVING HIGHER CONFIDENCE TO KEEPING POPS BELOW MENTIONABLE LEVELS. PRETTY STRONG COLD FRONT TO MOVE THROUGH THE FCST AREA SIMULTANEOUSLY AND LIKELY KNOCKING MONDAYS HIGHS BACK 20 TO 30 DEGREES FROM THOSE SEEN SUNDAY. MAY SEE A PERIOD OF THICKER AND/OR LOWER CLOUD COVER WITH THE FRONTAL AND TROUGH PASSAGES...BUT BY AFTN SHOULD SEE PLENTY OF SUN. THIS SHOULD HELP TEMPS REBOUND BACK INTO THE 60S FOR MOST OF THE AREA AND WILL TWEAK TEMPS UP A BIT TO ACCOUNT FOR THIS TREND. THE MIDDLE OF THE WEEK CONTINUES TO LOOK QUIET WITH UPPER RIDGING BRINGING WARMER TEMPS AND FAIR WEATHER. WEAK UPPER TROUGH LIFTING NEWD FROM BAJA LIKELY WILL NOT HAVE ANY LOW LEVEL MOISTURE TO WORK WITH WEDNESDAY EVENING. WILL THEN HAVE TO WATCH THE DEVELOPMENT OF THE NEXT UPPER LOW/TROUGH ACROSS THE WRN CONUS LATE IN THE WEEK WITH A MORE AMPLIFIED FLOW ACROSS THE CONUS THAT MAY ALLOW SOME LOW LEVEL MOISTURE TO WORK INTO THE AREA BY FRIDAY OR SATURDAY. SOME MODEL HINTS THAT THE MOISTURE COULD RESULT IN SOME STORMS ACROSS THE ROLLING PLAINS...BUT THAT IS STILL TOO FAR OUT TO PUSH POPS INTO SLIGHT CHC MENTION YET. FIRE WEATHER... A SFC LEE TROUGH NORTHWEST OF THE SOUTH PLAINS WILL INDUCE SOUTHWESTERLY WINDS TO BECOME BREEZY...WITH ANTICIPATED 20-FOOT WINDS OF 20 TO 25 MPH. AS A RESULT OF THE DOWNSLOPING WIND COMPONENT...TEMPERATURES WILL WARM INTO THE MID TO UPPER 80S TO LOWER 90S ACROSS THE SOUTH PLAINS. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5 TO 15 PERCENT ACROSS ALL BUT THE FAR ROLLING PLAINS. WELL ABOVE SEASONAL NORMS COMBINED WITH LOW RELATIVE HUMIDITIES...BREEZY CONDITIONS AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS...PARTICULARLY ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND FAR WESTERN SOUTH PLAINS. WILL THEREFORE UPGRADE TO A REDFLAG WARNING FOR THE AFOREMENTIONED AREA...AND A FIRE DANGER STATEMENT FOR THE REMAINDER AREAS SANS THE FAR ROLLING PLAINS IS VALID ATTM. SUNDAY CONTINUES TO LOOK LIKE A SOLID RED FLAG DAY WITH WINDS LIKELY TO PUSH 30 MPH AT THE 20-FOOT LEVEL AND RH DROPPING BELOW 10 PERCENT IN THE AFTN. WILL CONTINUE WITH FIRE WEATHER WATCH ATTM BUT DAY SHIFT MAY VERY WELL UPGRADE IT TO A RED FLAG WARNING IF CONFIDENCE IN THE EVENT REMAINS VERY HIGH. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 85 37 58 37 / 0 0 10 10 0 TULIA 54 88 39 59 35 / 0 0 10 10 0 PLAINVIEW 56 88 43 59 36 / 0 0 10 10 0 LEVELLAND 53 90 47 60 38 / 0 0 10 10 0 LUBBOCK 57 91 48 61 38 / 0 0 10 10 0 DENVER CITY 50 89 48 65 38 / 0 0 10 10 0 BROWNFIELD 54 89 49 64 38 / 0 0 10 10 0 CHILDRESS 61 92 46 65 39 / 0 0 10 10 0 SPUR 58 92 51 64 40 / 0 0 10 10 0 ASPERMONT 63 97 51 66 43 / 0 0 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033-039. && 01
Hazardous weather outlook, Apr 2, 3:54 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 354 AM CDT SAT APR 2 2011 TXZ021>044-030900- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 354 AM CDT SAT APR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER GUSTY SOUTHWEST WINDS...NEAR RECORD WARMTH AND VERY LOW RELATIVE HUMIDITY WILL RESULT IN RED FLAG OR NEAR RED FLAG CONDITIONS FOR THE AREA THIS AFTERNOON AND EARLY THIS EVENING. A RED FLAG WARNING HAS BEEN POSTED FOR AREAS GENERALLY WEST OF A TULIA TO PLAINVIEW TO PLAINS LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND ADVISORY LEVEL WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP FOR MOST OR ALL OF THE SOUTH PLAINS AREA SUNDAY AFTERNOON. IN ADDITION TO THESE GUSTY WINDS...VERY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY WILL RESULT IN THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF THE SOUTH PLAINS AREA FOR SUNDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:53 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Lamb, Parmer and 2 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.